People who suffer with anxiety often have a way of looking heavy and burdened. It's not surprising, as they often feel vulnerable, exposed or threatened. The consequence of this is that posture can suffer. Typically the person who is stressed or anxious curls inwards. It's a subconscious mechanism where we try to protect ourselves. Physically it reveals itself in curved backs and slumped shoulders but the consequences of poor posture are far reaching, for both body and mood.
Sitting, standing and walking correctly can take a little practice if you aren't used to it. It can be helpful to check the mirror to see how you stand normally, or even better, get someone who knows about improving your posture (a physiotherapist, yoga instructor, physical trainer) to offer you some feedback. Is it worth all the effort? Yes, is the short answer and here are some of the reasons why.
In people who are anxious, or prone to panic, their breathing is often quite shallow and often a littl...
Prozac had been around for about 6 years when I was prescribed it in 1994. From one of the deepest depressions I ever had, it raised me into mild hypomania that lasted fully for a year, then waned over the next two years. I also gained 30 pounds in the first two years I took it, going from an underweight 115 (I was 5'10" and looked good between 125 and 135 pounds) to a beginning-to-be-unattractive 147.
After that, the effect waned fast, and by 1999, just 5 years later, it wasn't working at all. That's when I went to a psychiatrist for the first time and was diagnosed with bipolar II.
I still miss that mild hypomania. It had almost no negative symptoms and it was about the best I ever felt in my life. But many others tell me Prozac - now available in the cheaper generic fluoxetine - wasn't so good for them. Here's some of what people told me:
I didn't like Prozac. It would make me extremely manic.
It didn't agree with me.
It made me numb. Now emotions what so ever. Didn'...
Question: Ledouix wrote... I have a few questions about the drug prozac. I would like to know long term side affects to a person who has taken it for ten years. What affects on a liver that has been laserated almost in half and repaired. This happened almost at the same time my friend started prozac. I do not understand the changes that have occured in the past few months in this person. I feel that things in health has caused a breakup in what was a great realationship. She wont tell me what is going on in her life and has become very mean to me. This makes me wonder if she is trying to protect me from something bad that might be going to happen. Any help to let me know that meds and a damaged liver could cause a terminal problem could help me to understand why the sudden change in her to not want me to be around. I feel that she is protecting me and keeping me away because of her love for me and the way I love her and dose not want me to see her go through this....
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.